Jump to content

AKanel

Member Since 12 Feb 2012
Offline Last Active Aug 31 2014 08:52 AM

Posts I've Made

In Topic: Ultra Low-Dose Accutane Users, Help!

30 August 2014 - 09:09 AM

AKanel, hi!
 
Do you have any more or less oficcial articles that describes this kind of treatment? I want to go to my dermatologist and discuss this treatment for me. But if she doesn't want to consider it, I want to give her some articles with descriptions of experience etc. 
I have one more ask: if you don't have such articles, could you please ask for them from your doctor? I think its ok for doctors to share experience even from different countries. 
 
 
Thanks so much in advance!


Hi, there!

There are quite a few sources you can pull up with testimonials about the efficacy of ultra-low dosing like this. Many of which are found on Acne.org. But the one official source I would cite is the study by Dr. Plewig. If you do a quick google search it should come up right away.

hey, just wondering if you could shed some advice! im 16 at the momemt . i was really oily and pretty bad acne. i took accutane for 12 months at 20mg a day, which completely cleared up my acne but left me with heaps of PIH. I have been off accutane for 2 months now and my face is really oily again and i am starting to get pimples everywhere... im pretty worried. i saw my derm 2 weeks ago, and she gave me retin-a to use nightly. when i saw her i didnt really have any pimples, they just started coming like right after i saw her sad.png She didnt want me to go back on accutane becuase she didnt think anything was wrong with my skin.. but now its getting really bad, should i make another appointment with her and try get accutane? or should i continue retin-a?? PLEASE HELP! 


I wouldn't look to Accutane again, quite yet. Give the Retin-A some time. If you started breaking out after using the Retina-A, that is completely normal in the beginning. In terms of drug function, Retin-A is a tretinoin derivative and has much of the same resurfacing effect that Accutane has, so trust that your derm has made a logical decision here.

If after a couple months your skin is still having problems or is significantly worse, I would, no question, look into the course that I have taken.

Take care!

In Topic: Ultra Low-Dose Accutane Users, Help!

08 March 2014 - 12:55 PM

how did it end up working for you?

 

My experiences with ultra low doses of Accutane are written throughout this thread! Please do go back in the pages to check them out. 

 

To update, it has been roughly two years since I began the ultra low-dose process and things are still great. For about 5 months now, I have only been taking one 20mg pill every two or even three weeks. This low of a dose is what I feel comfortable with and it still keeps me clear. I have gone as long as a month without taking a pill but it's at that 4 week mark that blemishes start to show up, so I keep my dose just under that.

 

Essentially it is like I'm not even taking the medication the dose in my body is so small, but just 20mg of the stuff every two and a half weeks and nobody would ever guess I had problems with acne. My goal is to continue on this route, gauging how my acne is doing on lower and lower doses, until there is a possibility I have outgrown the acne phase of my life. =] one can dream! Until then, what I'm doing is working just fine with absolutely no side effects.

 

Again, anyone interested in Accutane, please discuss the possibility of ultra low-dosing the medication with your derm/doctor. It has the ability to do wonders for those of us with incredibly persistent acne.


In Topic: Ultra Low-Dose Accutane Users, Help!

06 February 2014 - 09:04 PM

Hi there, PrimedCougar.

 

I would say anywhere between 2.5 and 5 milligrams a day. Since you usually don't see doses that small, low-dose users often take 10 milligrams every other day. Eventually, once you have cleared, maintenance doses of 10 milligrams every one to two weeks can be plenty to stay clear. Again, all of this with imperceptible side effects.

 

Take care!


In Topic: Ultra Low-Dose Accutane Users, Help!

30 August 2013 - 10:03 PM

Hi there, AnotherAffected.

 

There is nothing I can say but that I empathize with what you have gone through. However, I could not imagine struggling with it for as long as you have. It really is time to take control of your life and acne and I think ultra low-dose Accutane could be your answer. http://www.cstrohmeyer.com/about-us/ this is the link to my dermatologist's website. She is a great woman who really truly understands what a life with acne can feel like. Make time to go see her! Initially, like all dermatologists, she may tell you to try the full course, however, be stern in requesting the low-dose course. She is familiar with it and really values when individuals have done their own research on what is good for their bodies. Saying you were referred by me could help in you this process. Let her know that Alek Kanellopoulos wrote of his success on this forum and that I said she is great.

 

Again, I feel for you. I hope you get this handled and regain your life! Nobody should have to live in shame or disgust of themselves. It is terrible! A low-dose course will pose nearly no side effects and hopefully, in 6-8 months lead to a clear face and a better life!

 

Please do keep this thread updated and let me know how everything went if you decide to go!

 

Regards,

 

Alek Kanellopouls


In Topic: Ultra Low-Dose Accutane Users, Help!

31 July 2013 - 12:14 AM

hey, just out of curiosity, hydrocortisone isn't supposed to use for acne, right? isn't that for eczema?confused.gif

 

Well, hydrocortisone is an anti-inflammatory corticosteroid. The stuff can be used for any inflammatory response on the skin. Acne is nothing but an inflammatory response, so hydrocortisone works perfectly for acne in moderation. You don't want to use it all over the face because extensive use of topical corticosteroids can cause thinning of the skin because they interfere with production of collagen. spot treating a pimple that comes up, hydrocortisone is perfect and greatly effective. 



Hey Akanel!  what about drinking alcohol on  a low dose accutane?  

Its ok to take beta-carotene supplement  pills  on low dose accutane?

Cheers! wink.png

 

Well, it is never a bad thing to treat your liver with care! It keeps you alive! That being said, because Accutane gets processed through the liver and is, in fact, taxing on the liver in high doses, one should be cautious about what liver-affecting substances they place in their body -- alcohol is one of these substances. Now, this is especially important while taking a standard dose of Accutane but on low to ultra-low dose courses, the consensus seems to point towards less severity. 

 

Now, I have never been a fan of alcohol. I think it tastes like shit and most of the time the hangover isn't worth it. But I'm a college student and do enjoy having some good times from the happy juice. All good things in moderation is a statement I like to live by and applies perfectly when it comes to alcohol in general.

 

Just be smart, don't go crazy, and don't make it a habit and you should be fine with the occasional drunken episode on low-dose Accutane.

 

On the beta-carotene note, as long as it is naturally occurring, like from carrots, sweet potatoes, or pumpkins, you will be fine because the body will process only what it needs. Synthetic forms of vitamin-A precursors are something you should avoid, as well as vitamin-A supplements in their entirety.